Alabama, 2005

Hail in Alabama, April 7, 2005

April 7, 2005 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 2:29 PM CST, 31 minutes earlier.

Area forecast discussion, Apr 7, 2:29 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT THU APR 7 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

UPPER LEVEL LOW CONTINUES TO SLOWLY APPROACH THE FORECAST AREA
THIS AFTERNOON. WITH THE COLDEST TEMPERATURES ALOFT IN PLACE...WE
CAN EXPECT ISOLATED HAIL PRODUCING THUNDERSTORMS FOR THE REMINDER
OF THIS AFTERNOON AND PROBABLY THROUGH THE EARLY EVENING HOURS.
ONCE THE SUN GOES DOWN...I EXPECT THE ATMOSPHERE TO BECOME MORE
STABLE AND STORMS TO DIE OFF. THE UPPER LEVEL LOW SYSTEM WILL
BEGIN TO EXIT THE FORECAST AREA FRIDAY. SOME LIGHT RAIN/DRIZZLE
WILL BE POSSIBLE MAINLY DURING THE EARLY MORNING HOURS. BY FRIDAY
AFTERNOON...CLOUDS WILL BEGIN TO MOVE OUT AND WILL CLEAR OUT BY
FRIDAY NIGHT.

FOR THE SECOND WEEKEND IN A ROW...IT LOOKS LIKE THE WEATHER WILL
BE DRY WITH PLEASANT TEMPERATURES AND PLENTY OF SUN. TEMPERATURES
WILL RANGE IN THE LOWER TO MID 50S IN THE EVENING AND LOWER TO MID
70S IN THE AFTERNOON.

.LONG TERM (MONDAY THROUGH THURSDAY)...

THUNDERSTORMS WILL RETURN THE AREA TUESDAY AND WEDNESDAY AS THE
NEXT SYSTEM APPROACHES FROM THE WEST. LOOKING AT THE LONG RANGE
MODELS...DYNAMICS FOR THIS SYSTEM LOOK VERY SIMILAR TO THE EVENT
THAT WE HAD YESTERDAY. SO STRONG TO SEVERE THUNDERSTORMS COULD BE
POSSIBLE WITH THIS SYSTEM. TIMING COULD STILL CHANGE SINCE WE ARE
A GOOD WAYS OFF.

NO SIGNIFICANT CHANGES IN TEMPERATURES ARE EXPECTED IN THE
EXTENDED. TEMPERATURES ARE EXPECTED TO REMAIN AROUND AVERAGE FOR
THIS TIME OF THE YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     55  68  49  73 /  50  20  10  10
ANNISTON    55  67  51  73 /  50  20  10  10
BIRMINGHAM  55  67  51  75 /  50  10  10  10
TUSCALOOSA  56  68  52  78 /  50  10  10  10
CALERA      56  68  53  76 /  50  10  10  10
AUBURN      54  68  52  74 /  50  20  10  10
MONTGOMERY  56  69  53  78 /  40  10  10  10
TROY        56  69  53  78 /  30  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

10/ARM
Hazardous weather outlook, Apr 7, 11:56 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CDT THU APR 7 2005

ALZ011>015-017>050-081756-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1256 PM CDT THU APR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG
AND NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65.

AN UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL ALABAMA
THIS AFTERNOON AND EVENING BRINGING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE AREA.

THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL DUE TO THE
COLD AIR ALOFT.  THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH
LATE THIS EVENING.

ALSO...RIVER FLOODING CAN EXPECTED ALONG SOME WATERWAYS FROM RECENT
HEAVY RAINFALL ACROSS CENTRAL ALABAMA TODAY.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND ACROSS PARTS OF
CENTRAL ALABAMA.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS WITH HEAVY RAINFALL
LATE MONDAY NIGHT AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM
APPROACHES ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 7, 2:06 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT THU APR 7 2005

ALZ026-072030-
ST. CLAIR-
306 PM CDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN ST. CLAIR COUNTY
UNTIL 330 PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SPRINGVILLE...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SPRINGVILLE...
ODENVILLE AND BRANCHVILLE THROUGH 330 PM CDT.
Special weather statement, Apr 7, 2:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT THU APR 7 2005

ALZ027-072115-
TALLADEGA-
332 PM CDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 415
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES WEST OF TALLADEGA...MOVING NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLADEGA THROUGH 415
PM CDT.
Special weather statement, Apr 7, 2:36 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT THU APR 7 2005

ALZ019-072115-
CALHOUN-
336 PM CDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 415
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WEAVER...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEAVER...BLUE
MOUNTAIN...ANNISTON AND JACKSONVILLE THROUGH 415 PM CDT.
Special weather statement, Apr 7, 2:39 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT THU APR 7 2005

ALZ021-072130-
CLEBURNE-
339 PM CDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 430
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER HEFLIN...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN...
EDWARDSVILLE...FRUITHURST AND PINEY WOODS THROUGH 430 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 7, 2:42 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT THU APR 7 2005

ALZ035-072130-
CHILTON-
342 PM CDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 430
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER THORSBY...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THORSBY THROUGH 430
PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 7, 2:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT THU APR 7 2005

ALZ020-072145-
CHEROKEE-
353 PM CDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 445
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER POPE...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR POPE...CENTRE...CEDAR
BLUFF AND GAYLESVILLE THROUGH 445 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

The radar

The Northeast Alabama radar (KHTX), 95 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherokee

When
April 7, 3:00 PM CST
Where
Cherokee County, 1 mi E of Centre
Measured
0.88 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
34.150, -85.667

Nickel size hail was reported just east of Centre.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447992.